The only real effect psychiatric drugs have on anybody aside from their destructive effects is that they basically numb the person.
Very similar to getting Novocaine near a tooth. It numbs the area.
So if there are some not so desired effects going on in a persons life and they get numbed up, then those undesired effects aren't so noticeable.
From a psychiatric point of view, if the symptoms aren't noticeable, then its considered that the drug is curing the problem, or that the drug is the cure.
More often then not a patient of the psychiatric profession is told that they will be on these drugs for life.
They would have to be in order to keep the symptoms hidden, which is all the psychiatrist seem to be interested in.
So basically their supposed cure is to keep a person drugged for life.
This is what happened to Al Gore's wife.
They lost a son I believe in some kind of accident.
After that Mrs. Gore didn't feel quite right.
A psychiatrist prescribed a drug, it numbed her up, so she believes that this is her cure. She has been taking them ever since.
The very hidden thing that she has no clue of whatsoever is that these drugs have very nasty side effects. She has no awareness of it because she is numb all the time.
Back to your post -- if you reduce to quickly they will give the symptom of something like a relapse. But its probably the withdrawal effect.
These are the worst drugs to wean oneself off of, much worse than heroin, but it can be done and you just may have to push the envelope a little.
In other words set it up so that you are feeling the withdrawal somewhat and you should make steady progress.
And a very healthy Diet is probably important along with a good exercise program.
I wish you the best.